Alert archive / Florida / Areal Flood Advisories in 2021

Areal Flood Advisory 21, NWS Tampa Bay, FL

June 29, 2021Hillsborough County, Pasco County, Pinellas County, Florida

NWS Tampa Bay, FL issued this areal flood advisory at Jun 29, 2021, 4:54 PM EDT for Hillsborough County, Pasco County, Pinellas County, Florida. It was in force for 2 hr.

The area

The outline as issued.

The facts

Issued
Jun 29, 2021, 4:54 PM EDT (20:54 UTC)
Expired
Jun 29, 2021, 7:00 PM EDT
In force
2 hr
Issued by
NWS Tampa Bay, FL
Area
Storm-based polygon

Counties Hillsborough County, FL, Pasco County, FL, Pinellas County, FL

The radar

The Tampa radar (KTBW), 40 km from the middle of the area, began a volume at 20:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 12:00Z, 8.9 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 12:00Z on 2021-06-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1021 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 12:00Z on 2021-06-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -50 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1021 J/kg
Mixed-layer CIN
-32 J/kg
Mixed-layer LCL
889 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
-50 m²/s²
0-3 km storm-relative helicity
-20 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

186 
WGUS82 KTBW 292054
FLSTBW

Flood Advisory
National Weather Service Tampa Bay Ruskin FL
454 PM EDT Tue Jun 29 2021

FLC057-101-103-292300-
/O.NEW.KTBW.FA.Y.0021.210629T2054Z-210629T2300Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Hillsborough FL-Pasco FL-Pinellas FL-
454 PM EDT Tue Jun 29 2021

The National Weather Service in Tampa Bay Ruskin has issued a

* Urban and Small Stream Flood Advisory for...
  Northwestern Hillsborough County in west central Florida...
  Southwestern Pasco County in west central Florida...
  Pinellas County in west central Florida...

* Until 700 PM EDT.

* At 454 PM EDT, Doppler radar indicated heavy rain due to 
  thunderstorms. This will cause urban and small stream flooding. 
  Between 2 and 3 inches of rain have fallen.

* Some locations that will experience flooding include...
  Tampa, Clearwater, Largo, Pinellas Park, New Port Richey, Holiday, 
  Downtown Saint Petersburg, St. Petersburg, Feather Sound, South 
  Highpoint, Palm Harbor, East Lake, Citrus Park, Tampa 
  International Airport, Gandy, Keystone, Ridgecrest, Harbor Bluffs, 
  West And East Lealman and Macdill Air Force Base.

Additional rainfall amounts of 1 to 2 inches are expected over the 
area. This additional rain will result in minor flooding.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 2787 8285 2786 8286 2817 8282 2833 8273
      2807 8261 2794 8248 2780 8246 2777 8264
      2788 8269

$$

TBW

What forecasters said that day

The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this areal flood advisory went out at Jun 29, 2:37 PM EDT, 2 hours 17 minutes earlier.

Area forecast discussion, Jun 29, 2:37 PM EDT, 2 hours 17 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
237 PM EDT Tue Jun 29 2021

.DISCUSSION...
Showers and scattered thunderstorms will continue to develop over
the forecast area the remainder of the afternoon within a moist
(PW~2 inches) and unstable air mass with a southeast steering flow
pushing the convection west-northwest toward the Gulf coast into
the evening hours. Locally heavy downpours, frequent lightning
strikes, and gusty winds will accompany the storms. The showers
and storms will gradually wind down or shift west into the Gulf
waters after sunset tonight with leftover convective debris
cloudiness supporting partly to mostly cloudy skies overnight.

During Wednesday and Thursday deep layered ridging from the
Atlantic extending west across the eastern U.S. with the surface
ridge axis north of the area will begin to sink south as a
positively-tilted upper level trough takes shape over the eastern
U.S. with the flow becoming southerly over the forecast area.
Similar to today ample moisture combined with daytime heating and
the sea breezes will support numerous to widespread showers and
scattered thunderstorms over the forecast area with locally heavy
downpours, frequent lightning, and gusty winds accompanying the
storms.

On Friday and into the upcoming Holiday weekend the subtropical
ridge will settle further to the southeast in response to the
aforementioned upper level trough expanding with a closed cutoff
low developing over the Ohio valley, with an attendant cold
front sinking south across the Deep South and eventually stalling
out near the FL/GA border. As the ridge sinks further to the south
the surface ridge axis will become aligned east to west across
the southern peninsula, with the low level flow veering to the
southwest and west. This change in the flow pattern will favor
showers and storms over the Gulf waters and along the coast during
the late night and early morning hours, with the convection then
shifting east to inland locations each afternoon where the highest
rain chances and best convective coverage should reside each day.
With ample moisture remaining in place locally heavy downpours
can be expected with the storms along with frequent lightning
strikes and gusty winds.

During early next week the upper level trough/closed low will lift
out to the northeast which will allow the subtropical ridge to
build back to the north over the area with a typical summertime
pattern expected featuring diurnal sea breeze driven showers and
storms daily. Temperatures will remain near seasonal levels
through the period with highs climbing into the upper 80s to lower
90s each day, with overnight lows in the lower to mid 70s inland
areas, and upper 70s along the coast.

&&

.AVIATION...
MVFR/IFR cigs/vsbys from SHRA/TSRA will be possible at the
terminals the remainder of the afternoon and have handled with
TEMPO groups through 00Z. East to southeast winds around 10 knots
may briefly become onshore at KTPA, KPIE, KSRQ terminals between
18-21Z with the sea breeze with gusts up to 35 knots possible in
the vicinity of TSRA. East southeast winds will diminish to 5
knots or less after 02Z tonight, then increase to 6 to 8 knots
after 14Z on Wednesday.

&&

.MARINE...
Deep layered ridging from the Atlantic extending west across the
eastern U.S. with the surface ridge axis north of the area will
maintain a southeast wind flow and slight seas over the Gulf
waters tonight through Wednesday. During Thursday and Friday the
high will sink south with winds becoming southerly on Thursday,
then southwest on Friday and into the upcoming Holiday weekend.
Winds and seas will be higher near thunderstorms, otherwise no
headlines are expected.

&&

.FIRE WEATHER...
High pressure north of the region will gradually sink south
through the end of the week and into the upcoming Holiday
weekend. A very moist southeast flow will gradually become south
by Thursday, then southwest on Friday and into the he weekend as
the high sinks south. Ample moisture will support numerous showers
and scattered storms each day which will keep humidity values
well above critical levels with no fire weather concerns expected.

&&

.Preliminary Point Temps/PoPs...
TPA  74  89  74  88 /  50  80  40  60
FMY  74  87  74  88 /  50  80  40  70
GIF  73  88  73  89 /  30  80  20  80
SRQ  74  89  74  89 /  60  80  50  60
BKV  72  89  71  89 /  50  80  40  70
SPG  75  88  75  88 /  60  80  50  60

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...None.
Gulf waters...None.
&&

DISCUSSION/AVIATION/MARINE/FIRE WEATHER...57/McMichael
DECISION SUPPORT...05/Carlisle

In the hours before

Local storm report, Jun 29, 3:54 PM EDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
354 PM EDT TUE JUN 29 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 PM     MARINE TSTM WIND ANNA MARIA ISLAND       27.53N 82.73W
06/29/2021  M55 MPH          MANATEE            FL   MESONET

            HOME WEATHER STATION ON SOUTH DR.

&&
Special weather statement, Jun 29, 4:23 PM EDT, 31 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
423 PM EDT Tue Jun 29 2021

FLZ050-149-151-249-292100-
Inland Pasco-Coastal Hillsborough-Pinellas-Coastal Pasco-
423 PM EDT Tue Jun 29 2021

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN PASCO...NORTH
CENTRAL PINELLAS AND NORTHWESTERN HILLSBOROUGH COUNTIES...

At 423 PM EDT, a strong thunderstorm was located near East Lake, or 7
miles northeast of Clearwater, moving north at 20 mph.

Wind gusts up to 50 mph and pea size hail are possible with this
storm.

Locations impacted include...
Clearwater, New Port Richey, Holiday, Palm Harbor, Jasmine Estates,
New Port Richey East, Beacon Square, East Lake, Keystone, Safety
Harbor, Oldsmar, Trinity, Westchase, Elfers, Moon Lake, Jay B Starkey
Wilderness Park, Odessa and Bayonet Point.

LAT...LON 2829 8286 2832 8256 2817 8257 2817 8265
      2816 8262 2810 8259 2809 8258 2800 8259
      2799 8273 2828 8287
TIME...MOT...LOC 2023Z 172DEG 17KT 2807 8269

TBW
Local storm report, Jun 29, 4:25 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
425 PM EDT TUE JUN 29 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0356 PM     TSTM WND GST     1 W MACDILL AIR FORCE   27.85N 82.52W
06/29/2021  M43 MPH          HILLSBOROUGH       FL   AWOS

            AWOS STATION KMCF MACDILL AFB TAMP.

&&
Local storm report, Jun 29, 4:30 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
430 PM EDT TUE JUN 29 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0423 PM     HAIL             4 NNW OLDSMAR           28.10N 82.68W
06/29/2021  E0.25 INCH       PINELLAS           FL   TRAINED SPOTTER

            LOTS OF PEA SIZED HAIL COVERING THE GROUND
            AND 40+ MPH WIND ESTIMATED.

&&
Local storm report, Jun 29, 4:40 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
440 PM EDT TUE JUN 29 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0434 PM     TSTM WND GST     1 NW PALM HARBOR        28.10N 82.78W
06/29/2021  M41 MPH          PINELLAS           FL   MESONET

            MESONET STATION EW2528 CRYSTAL BEACH.

&&
Local storm report, Jun 29, 4:52 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
452 PM EDT TUE JUN 29 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0437 PM     TSTM WND GST     3 NW DUNEDIN            28.06N 82.81W
06/29/2021  M41 MPH          PINELLAS           FL   MESONET

            MESONET STATION XDUN DUNEDIN CAUSEWAY.

&&

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 29, 2:42 PM EDTSpecial Marine WarningTBW48 min
Jun 29, 3:36 PM EDTSpecial Weather StatementTBWManatee, Sarasota39 min
Jun 29, 3:53 PM EDTSpecial Marine WarningTBW37 min
Jun 29, 4:03 PM EDTTornado WarningTBWPinellas12 min
Jun 29, 4:23 PM EDTSpecial Weather StatementTBWPasco37 min
Jun 29, 4:34 PM EDTAreal Flood AdvisoryTBWManatee116 min
Jun 29, 4:39 PM EDTSpecial Marine WarningTBW36 min
Jun 29, 4:49 PM EDTSpecial Marine WarningTBW41 min
Jun 29, 4:55 PM EDTSpecial Weather StatementTBWHillsborough35 min
Jun 29, 5:34 PM EDTSpecial Weather StatementTBWHillsborough, Pasco41 min
Jun 29, 6:12 PM EDTSpecial Weather StatementTBWPasco48 min
Jun 29, 6:54 PM EDTSpecial Marine WarningTBW51 min
Jun 29, 6:59 PM EDTSpecial Weather StatementTBWHernando, Pasco31 min

Nearby

Areal Flood Advisories in Florida, 2021Every areal flood advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.